Ask an expert
Question

24 Nov 2005

tics and wild imagination
Dear Doc
My son is 9 years old and struggles with tics, whickh he finds embarrassing. I have decided to ignore it. The tics move to different parts of his body, but it does not really interfere with his school work. He also has some slight obsessions, but as I am also a bit of a perfectionist, I do not find this too unusual. My child is now more often complaining about the bad things he always imagines that will happen to him and he believes that the whole world is working on a plot to be against him. He imagines that there is a snake under the trampoline and would not go there alone. I would not be interested in allopathic drugs for any of his 'problems'. Do you have any suggestions? I do not want to make much fuss about it, but he has now asked me for help from a doctor and I have to act. these things have been going on for about 2 years now. Please could you advise me....do I need a peadiatrician, Red Cross psychiatry dept., homeopath? Thank you
Answer 492 views
Expert
CyberShrink
cybershrink

01 Jan 0001

I can't imagine how a homeopath could possible help you here, but the red Cross Psychiatry / psychology dept surely could. THe choice of therapy must depend on a skilled assessment by a good local child shrink, and then a discussion with you of whatever they find. In some situations, some allopathic medication may be well worth considering ; CBT style counselling could probably help a lot, too. Pleased to hear that the boy is sensible enough to have asked you to arrange for him to see a doctor for these problems. The wandering tics, and paranoid fears, all sound like something deserving proper attention.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.